MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 2F BASIC TRAY SINGLE-LUMEN 30 CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 2F BASIC TRAY SINGLE-LUMEN 30 CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Failure to Infuse (2340); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redx2308 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (redx2308) have been reported from the same facility in (b)(6).
 
Event or Problem Description
It was reported white cannula possibly causes a "bend" in this catheter, causing resistance, which impairs the flow of the infusion.It was started it may be causing obstruction.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a catheter kink is confirmed but the exact cause remains unknown.Three photos of a 2 fr perqcath catheter were provided for evaluation.The first image shows the catheter inserted within a patient¿s neck region.A slight bend in the catheter is noted at the proximal region extending past the over-sleeve the second and third photos are of the kit tray packaging.The product label information indicates lot: redx2308.Since a kink in the catheter appeared to be present and may have affected the infusion patency, the complaint is confirmed but the exact cause remains unknown.Based on the information provided, possible contributing factors include placement location and securement method.
 
Event or Problem Description
It was reported white cannula possibly causes a "bend" in this catheter, causing resistance, which impairs the flow of the infusion.It was started it may be causing obstruction.No other information was provided.Additional information: due to loss of the catheter due to obstruction, a new procedure had to be performed, being another invasive process for the patient, with risk of infection.After obstruction of the catheter in a patient with difficult venous access, a procedure called phlebotomy had to be performed.Every picc pass involves x-ray and the use of contrast to visualize its location.Parenteral nutrition, vasoactive drugs, antibiotics, sedation, etc.Were being administered to this catheter.

Brand Name
PER-Q-CATH PLUS PICC 2F BASIC TRAY SINGLE-LUMEN 30 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12527571
Report Number3006260740-2021-03981
Device Sequence Number17258199
Product Code LJS
UDI-Device Identifier00801741074820
UDI-Public(01)00801741074820
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132005
Device Lot NumberREDX2308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer10/08/2021
10/18/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/14/2021
10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;